Format

Send to

Choose Destination
Ann Emerg Med. 1996 Nov;28(5):549-51.

Late increase in acetaminophen concentration after overdose of Tylenol Extended Relief.

Author information

1
Toxikon Consortium (Cook County Hospital, University of Illinois, Rush-Presbyterian-St Luke's Medical Center, Chicago, USA.

Abstract

We report a case demonstrating a late increase in acetaminophen concentration after ingestion of Tylenol Extended Relief (extended-release acetaminophen; McNeil Consumer Products) along with drugs known to slow gastrointestinal motility. Coingestants that slow gastrointestinal motility are known to affect the interpretation of serum drug concentrations. However, this case illustrates potentially significant differences between extended-release and immediate-release acetaminophen and demonstrates an exception to the current manufacturer recommendation for the use of the Rumack-Matthew nomogram in this setting.

PMID:
8909277
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center